Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2012, 8:14 PM CDT for Anderson County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 3, 2012, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 183 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:19 PM CDT | HAIL 1 | Palestine, TX | WEST SIDE OF PALESTINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:08 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS54 KFWD 040114
SVRFWD
TXC001-040215-
/O.NEW.KFWD.SV.W.0087.120404T0114Z-120404T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 915 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF ELKHART...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3154 9563 3150 9573 3155 9576 3156 9572
3162 9571 3165 9575 3160 9577 3181 9584
3193 9580 3203 9544 3193 9542 3185 9544
3183 9541 3174 9536 3174 9534 3167 9527
3160 9526
TIME...MOT...LOC 0114Z 259DEG 19KT 3168 9561
$$
CAVANAUGH2 follow-up statements
144
WWUS54 KFWD 040155
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE APR 3 2012
TXC001-040215-
/O.CON.KFWD.SV.W.0087.000000T0000Z-120404T0215Z/
ANDERSON TX-
855 PM CDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN ANDERSON COUNTY...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF ELKHART...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF ANDERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR EASTERN TEXAS.
&&
LAT...LON 3154 9563 3150 9573 3155 9576 3156 9572
3162 9571 3172 9561 3188 9558 3198 9547
3193 9542 3185 9544 3183 9541 3174 9536
3174 9534 3167 9527 3160 9526
TIME...MOT...LOC 0154Z 263DEG 19KT 3169 9547
$$780
WWUS54 KFWD 040215
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT TUE APR 3 2012
TXC001-040225-
/O.EXP.KFWD.SV.W.0087.000000T0000Z-120404T0215Z/
ANDERSON TX-
915 PM CDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANDERSON COUNTY
EXPIRES AT 915 PM CDT...
AT 915 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3154 9563 3150 9573 3155 9576 3156 9572
3162 9571 3172 9561 3188 9558 3198 9547
3193 9542 3185 9544 3183 9541 3174 9536
3174 9534 3167 9527 3160 9526
TIME...MOT...LOC 0155Z 263DEG 19KT 3169 9546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:25 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 3, 6:25 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT TUE APR 3 2012 .AVIATION... THE MAIN LINE OF THUNDERSTORMS CONTINUES TO PUSH EAST OF THE I 35 CORRIDOR AND AWAY FROM NORTH TEXAS TAF SITES. THE SEVERE WEATHER THREAT HAS SUBSEQUENTLY SHIFTED EAST OF THE MAIN AIRPORTS. WITH ELEVATED SHOWERS AND STORMS REDEVELOPING AROUND MCLENNAN COUNTY...WILL MAINTAIN -TSRA AT WACO THROUGH 02Z. VCSH SHOULD SUFFICE AT DALLAS COUNTY TERMINALS AS THE CURRENT TRAJECTORY TAKES NEW DEVELOPMENT JUST EAST OF DAL AND DFW. LIGHT NORTHWEST WINDS SHOULD GRADUALLY SHIFT BACK TO THE WEST BEFORE MIDNIGHT...AND ARE EXPECTED TO REMAIN AT OR JUST BELOW 10 KT. VISIBLE SATELLITE SHOWS CLEARING SKIES OUT TO THE WEST AND WILL TREND TOWARDS IMPROVING CIGS LATE THIS EVENING. THE MAIN FRONT IS STILL JUST WEST OF FWD CWA AND SHOULD PUSH THROUGH THE AREA BY WEDNESDAY MORNING. LOW CLOUDS MAY BE AN ISSUE FOR A FEW HOURS DURING THE EARLY MORNING BEFORE THE MAIN FRONTAL PASSAGE...SO WILL INDICATE A PERIOD OF MVFR CIGS FOR EARLY WEDNESDAY MORNING. VFR CONDITIONS SHOULD THEN DOMINATE THE AREA THROUGH THE DAY TOMORROW WITH WEST WINDS 15 KTS PREVAILING. 30 && .PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 3 2012/ SEVERE WEATHER THREAT WILL SHIFT EASTWARD SLOWLY BUT WILL CONTINUE INTO THE OVERNIGHT HOURS AS STRONG VORT LOBE ROTATING AROUND UPPER LOW STEEPENS LAPSE RATES OVER NORTH TEXAS. ANY STORMS THAT FORM AHEAD OF THE LINE ARE ENCOUNTERING A MOIST AIRMASS WITH STRONG LOW LEVEL SHEAR. THEY HAVE BEEN RAPIDLY TRANSITIONING INTO SUPER CELL STORMS AND THUS THE TORNADO THREAT WILL CONTINUE INTO THE EVENING HOURS AS WELL. AS THE DRY LINE PUSHES EAST LATER TODAY...CONVECTION SHOULD WEAKEN AND THEN SHUT OFF BY SUNRISE. NORTH TEXAS SHOULD REMAIN DRY THROUGH SATURDAY AFTERNOON AS RIDGING OCCURS ALOFT. THE NEXT COLD FRONT IS PROGGED TO DROP INTO NORTH TEXAS AND STALL SATURDAY EVENING THROUGH MONDAY MORNING. I HAVE CONTINUED THE LOW POPS FOR THAT TIME FRAME. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 77 56 77 58 / 10 5 5 0 0 WACO, TX 58 78 55 80 56 / 20 5 0 0 0 PARIS, TX 60 75 54 74 54 / 70 10 10 5 0 DENTON, TX 56 76 55 77 55 / 10 5 5 0 0 MCKINNEY, TX 57 75 55 75 53 / 40 5 5 5 0 DALLAS, TX 58 77 57 78 58 / 20 5 5 0 0 TERRELL, TX 58 76 56 76 57 / 50 5 5 0 0 CORSICANA, TX 59 77 57 79 59 / 60 5 5 0 0 TEMPLE, TX 59 78 56 81 58 / 20 5 0 0 0 MINERAL WELLS, TX 52 77 53 78 55 / 10 0 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/84
Hazardous weather outlook, Apr 3, 2:29 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 229 PM CDT TUE APR 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 229 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE CONTINUING ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. STRONG TORNADOES ARE POSSIBLE WITH DISCRETE SUPERCELL THUNDERSTORMS THAT OCCUR OUT AHEAD OF THE MAIN LINE OF STORMS. GREATEST THREAT FOR DISCRETE SUPERCELLS WILL FROM BE ALONG AND EAST OF INTERSTATE 35. STORMS ARE EXPECTED TO END FROM WEST TO EAST LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EAST OF A DECATUR...WEATHERFORD... HAMILTON...AND LAMPASAS LINE THROUGH THIS EVENING FOR THE THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES.
In the hours before
Local storm report, Apr 3, 7:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TORNADO OAK LEAF 32.52N 96.85W
04/03/2012 ELLIS TX TRAINED SPOTTER
SPOTTERS OBSERVE DEVELOPING TORNADO NEAR OAK LEAFLocal storm report, Apr 3, 7:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TORNADO EVERMAN 32.63N 97.28W
04/03/2012 TARRANT TX TRAINED SPOTTER
SPOTTERS OBSERVED TORNADO ON GROUND NEAR LANCASTERLocal storm report, Apr 3, 7:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO LANCASTER 32.60N 96.75W
04/03/2012 DALLAS TX TRAINED SPOTTER
SPOTTERS CONFIRM LARGE AND DANGEROUS TORNADO LOCATED
NEAR LANCASTERLocal storm report, Apr 3, 8:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TORNADO MESQUITE 32.77N 96.60W
04/03/2012 DALLAS TX TRAINED SPOTTER
TORNADO ON GROUND NEAR MESQUITE RODEO STADIUM AREALocal storm report, Apr 3, 8:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL TUCKER 31.68N 95.73W
04/03/2012 E1.50 INCH ANDERSON TX EMERGENCY MNGRLocal storm report, Apr 3, 8:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT TUE APR 03 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL LONG LAKE 31.65N 95.77W
04/03/2012 E1.00 INCH ANDERSON TX EMERGENCY MNGRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 26 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 49 min |
| Apr 3, 7:38 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 25 min |
| Apr 3, 8:07 PM CDT | River Flood Warning | FWD | Hunt | 14 hr |
| Apr 4, 1:21 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 17 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.